Hello! I am new here (this is my first post), and I am glad I found this site.
My question is, I am having some severe side effects from Gleevec that is making me miss almost a week's worth of work a month, here are my side effects:
1. Extreme intestinal cramps*, especially when sitting "up-right" in a chair/car, to the point of being temporarily debilitating. This makes it extremely difficult to go to work where I am constantly sitting for hours, as the sitting position bunches my intestines up which somehow causes the intestinal cramps to come more frequently and in greater severity of pain.
2. Soft Acidic Stools*, which causes intense anal sphincter burning, pain, and itching, at times to the point that my eyes water. The pain is dramatically increased by any movement (walking or sitting).
3. Debilitating bouts of painful gas*, because unlike most medications that work in the fluids and are relieved through the kidneys and urine, Gleevec remains in the intestines and is affected by food. Some foods I used to be able to eat (milk, cheese, oils, any greasy foods, any soups, etc.) I can no longer eat with the Gleevec because of adverse affects, sometimes increasing the effects of the drug to unbearable measures.
4. Rectal Leakage*, of acidic diarrhea-like waste. Evidentially, the Gleevec is having an adverse effect upon the sphincter muscles, in that this acidic waste leaks out into the anal area causing pain and great discomfort. This painful effect is magnified when it persists, especially when it comes to washing the area, causing burning soreness, excruciating tenderness, and throbbing pain.
5. Bone Pain*, most of the time in my legs, debilitating to the point that I cannot walk.
6. Increased Weight, which is adding to a previous disability received while in the military overseas. I am unable to strengthen my Core muscle group because of a thick scar tissue mass running horizontally through my abdomen, therefore leading to increased back problems and lower back muscle strains.
7. Extremely Acidic Diarrhea*, resulting in extreme pain to the point that I have got to take narcotic pain medication in order to be enabled to do anything.
8. Muscle Cramps*, in my legs and upper torso, painful enough to be temporarily debilitating.
9. Nausea, which is not debilitating, but lasts for hours at a time.
10. Headaches, at times severe (but not such as a migraine), that over-the-counter pain killers are little use against.
11. Insomnia, which does not happen often (perhaps twice a month since taking Gleevec), but when it does, it affects my entire day to the point that I am trying to recover the lost sleep most of the day. In my profession, I cannot function adequately without making errors that affect other people's lives and can lead to law suits against the Sheriff's Department.
While I do not have these every day, when they hit they usually incapacitate me to the point that I can't even walk without incurring severe pain...I just take Vicodine and lay around the house. What kind of side effects are some of you incurring, and are you still able to work?